MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; SEE H.10

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; SEE H.10
Model Number 647205
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.Common device name: automated pipetting, diluting, and specimen processing workstations for flow cytometric analysis.
 
Event or Problem Description
It was reported that bd facs¿ sample prep assistant iii there was a biohazard leak.No inquires occurred.The following information was provide by the initial reporter: the customer reported a leak inside the instrument.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary (b)(4) pn: 647205 spaiii sn: (b)(6) awareness: 12/08/2022 opened: 12/08/2022 investigation summary: scope of issue: the scope of issue is limited to part: 647205 spaiii and serial number: (b)(6) problem statement: customer reported: spa - leak.Manufacturing defect trend: there are 0 qns related to the reported issue.Date range (date of incident to 12 months back) from 08dec2021 to date 08dec2022 (rolling 12 months).Complaint trend: there are 11 complaints related to the reported complaint.Date range (date of incident to 12 months back) from 08dec2021 to date 08dec2022 (rolling 12 months) complaint data attached.Investigation result / analysis: per fse¿s report: perform 25 x sheath prime, and multiple lyse, di and di2 prime with no sign of overfilling in wash station.Open and inspect waste filter with small amount of tube cap debris seen.Washed filter and refitted.Replace 4-port valve adaptors.Replace probe and check alignment to wash station and verify reference point.Run 10 sample/20 tube dummy 4ctbnk assay with no issue seen.Repeat dummy test all ok.Observe live sample preparation complete on spa with good results seen on canto.Advise that due to varying brands of sample tubes being run on spa that the waste filter is opened and inspected for debris every day and if overfilling of the wash station is seen.Instrument returned to user in full working order.No further issues.Sample preparation was not affected.There was no delay in patient treatment due to any unexpected results.Service max review: review of related work order#: wo - (b)(4).Install date: 16may2014 defective part number: there were no defective parts work order notes: subject / reported: leak problem description: leak cause: wash filter had debris from tube caps work performed: washed filter solution: washed filter parts replaced: 339116 ¿ 4-way valve adapters returned sample analysis: there were no defective parts.Sample return was not requested.No parts were replaced.The complaint sample was not requested to be returned and no photo(s) / picture(s) were provided manufacturing device history record (dhr) review: review of the dhr for serial number: x0323 and pn647205 was reviewed.The instrument met all the manufacturing specifications prior to release.Risk analysis: risk management file part #100245ra, revision 03 was reviewed.Hazard(s) identified? yes/no.Hazard id: 3.1.29.Hazard: environment biohazard.Cause: filter/components in fluid path get clogged, wash station backs up due to waste pump failure harmful effects: exposure to biohazard.Residual severity: 5.Residual probability: 1.Residual risk index: 5.Root cause: based on the investigation result and fse¿s report the root cause was by clogged wash station filter conclusion: based on the investigation results and the fse¿s report the complaint was confirmed for spa leak.No one was harmed or injured, and no medical diagnosis was performed due to any incorrect results.There was no impact to the patient health or safety.

Brand Name
BD FACS¿ SAMPLE PREP ASSISTANT III
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16034818
Report Number2916837-2022-00369
Device Sequence Number7224304
Product Code PER
UDI-Device Identifier00382906472052
UDI-Public00382906472052
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number647205
Device Catalogue Number647205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/13/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown